Jump to content
Sign in to follow this  

Coming down from pain killers....?

Recommended Posts

Broke my humerus and shattered my shoulder. Had to have a plate and 12 screws put my shoulder back together.Doc had me on vicoden and notran pain killers....My prescription ran out about two days ago and I have been having some withdraw symptoms. Cold sweats,runny nose,creepy crawling skin eeby geeby's.....How long will this last for. I could not take it this morning and went for a long run and that seemed to help a little....Is there anything I can do to help....I feel like a freakin crack head or something!!!

Off the pain meds............. :cry:

Share this post


Link to post
Share on other sites

I had a bit of a problem with percodon awhile back, it took me about 3 weeks before I felt alright again....

Although, I didnt quit cold turkey like you. I wised up and weaned myself off it... And its sounding like you didnt have it too bad, give it a week?

Later,

Dan

Share this post


Link to post
Share on other sites

3 weeks is about right, the first few days (Up to 5) can be tough though. How long have you been on them?

I had been addicted to them for almost 10 years, I was eating Oxycontin (Literally chewing) the 80 mg pills four at a time. Vicoden is tough to break, it is a quick addictive drug.

If you have been on them for a long period of time 6 months or more, your Dr should help you reduce the amount and get you off them. In my case it was in bed for a week, sweeting bullets, cramping and being sick to my stomach. Appetite was not right for about 4 weeks after I quit.

If you are a mild user the symptoms you have are normal, and will be around less then a week.

PM me if you want to talk :cry:

Share this post


Link to post
Share on other sites

I have been on the pain meds for three months, Today is day three without any use. I feel better today than yesterday and hope to be well on my way to kicking these withdrawls. I think I went two days without any sleep....The skin creepy's and hot/cold sweats were just driving me crazy!!! Never realized how powerful the meds were....Thanks for the reply's. And I hope you are correct about the one week statement.....

Share this post


Link to post
Share on other sites

I guess I should refine: you wont be 100% in a week but it should be much much better, where it wont completely consume you.

I dont even have to know but for some reason I was just wondering, were you on the 350, 500, or 750 pills?

Later,

Dan

Share this post


Link to post
Share on other sites

I have been on the pain meds for three months, Today is day three without any use. I feel better today than yesterday and hope to be well on my way to kicking these withdrawls. I think I went two days without any sleep....The skin creepy's and hot/cold sweats were just driving me crazy!!! Never realized how powerful the meds were....Thanks for the reply's. And I hope you are correct about the one week statement.....

Ask you Dr for a Patch, it is the same patch to helpl with Nicotine, It helps with the nausia, sleeplessness and creepy skin stuff. I forget the name of it, I will see if I can not find out what the name of the patch is, you can get it in pill form or patch, the patch lasts about 7 days, just long enough to get over the big bump of the first week.

:cry: Doing good, Ya that stuff can get a grip on you real quick

Share this post


Link to post
Share on other sites

John is right, that Vicodin is bad stuff!

I had some for a hernia operation and only used it for

about a week, but by then you could tell when it started

to wear off. Head ache, runny sinuses, etc...as soon as I

would take another one I would feel good again. So I just

started taking less Vicodin and more Advil and got off of

it.

Bad stuff!!

I also had a prescription for Oxyxontin when I had shoulder

surgery, but that did not seem as habit forming as the Vicodin. Or at least, not as quick.

Share this post


Link to post
Share on other sites

Gary, those vics will make you LOOPY! :cry:

How are you feeling??

Not only that, but them dang things turn your exhaust into what I called Butt Stones, were talking golf ball sized jagged Butt stones :cry:

Eat plenty of Fruit and Greens :cry:

Share this post


Link to post
Share on other sites

All of the opiates (heroin, morphine, oxymorphone aka: oxycontin) are very habit forming. When your body is in real physical pain, they are utilized appropriately by your body, and when used properly for the correct time-frame, don't cause dependancy problems. With prolonged use (considering your body is healing appropriately and you haven't reinjurred yourself) if you don't step down from the medications, your body actually "forgets" how to deal with pain on it's own. That's where the dependancy comes in. These drugs are so tough to withdraw from because you are in real pain without them.

The best thing to do is taper down from the drugs. Your doctor should have had you do this. It's dangerous to quit some drugs "cold turkey."

Personally, when I'm prescribed opiates, I try to take less than the allowed amount after the first week and taper myself off of it. Like another person here said, scale down the use of the opiates and scale up your use of ibuprofen.

Good luck to you! I hope you are healing well!!!

Share this post


Link to post
Share on other sites

"Not only that, but them dang things turn your exhaust into what I called Butt Stones, were talking golf ball sized jagged Butt stones"

Eat plenty of Fruit and Greens :cry:

Those butt stones were more painfull than my ACL replacement. Metamucil is a good prevent for them too. I'll never go into a scheduled surgery again without downing a couple big glasses of that stuff just before the food & water cutoff. Taking it while you are on pain meds works too.

Share this post


Link to post
Share on other sites

Thanks for all the words.....It has been nine days since I stopped the pain meds and I feel great....No more withdraw symptoms and I am sleeping like a log..... :cry:

Share this post


Link to post
Share on other sites

Thanks for all the words.....It has been nine days since I stopped the pain meds and I feel great....No more withdraw symptoms and I am sleeping like a log..... :cry:

:cry: :cry: :cry: :cry:

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Reply with:

Sign in to follow this  

×